Addiction: Substance Abuse Community
Tramadol addiction
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Tramadol addiction

How long does Tramadol withdrawals last? CT after 2 years and 15 pills a day. Day 3 and deathly ill.
Related Discussions
12 Comments Post a Comment
Blank
495284_tn?1333897642
Tramadol needs to be tapered.  It can be very dangerous to go ct. Is there anyway you can talk with your doctor and tell him what you are doing?  We want you to be safe.....sara
Blank
1369723_tn?1278309190
It is my 29 year old son who is going through withdrawals right now..I feel so helpless..I don't know what to do..He has been on Tramadol for 2 years. In the beginning a Dr prescribed. Then, he started getting them over the internet, and taking 15-20 a day. He finally decided last week he's finished. His life has been in a downward spiral since the first pill. He can no longer do any of the things he used too. Motocross was his life. He hasn't been on the bike in a very long time. He went to the Dr and he sent him to a substance abuse program. The Dr, there decided to put him on Methadone. The first dose made him sick, break out in a rash and itch all over. The next morning he was still sick and nauseas. He still went ahead and took the liquid methadone at the clinic. 10 minutes lated he vomited it up. Has been deathly ill ever since. I called the clinic and they said he's in withdrawals and needs bigger dose of methadone. My son refuses to go.. He thinks its the methadone thats making him vomit. I gave him promithazine that I had, that helped with nausea and is a sedative that helped him sleep. I just need to know what to do..When will he get any relief? Is it the methadone? Should I encourage him to go back to methadone?I haven't read alot on severe vomiting.. And his head is in so much pain, he can't even lift it off the pillow.. He's going into the fourth day..
Blank
199177_tn?1332183097
Methadone should NOT be used for tram WD .taperdol need to be taper or it can cause sezuires .The fact that he cant pull his head off the pillow is very scary.take him to the er
Blank
1350993_tn?1277496822
I don't think there is any reason that a person should take methadone to get off of Tramadol....especially if the methadone is making him so sick.  Is it possible for you to get another doctor's opinion?  Why did a doctor prescribe Tramadol for your son in the first place.  That's important to know!  I have a 28 year old, so I can imagine the pain and frustration you must be going through!  My thoughts and prayers are with you and your son. I know he can beat this if he gets the support he needs.  You need some support, also:)
Blank
Avatar_f_tn
Take him to see a doctor, please!  He needs professional help with this, ok?  Methadone is not the answer!
Blank
1351870_tn?1277736021
I'm curious about this... what would be used for tramadol withdrawal? Is there no equivalent to tramadol as methadone/soboxone is to opiates?
Blank
Avatar_f_tn
Tapering is about the only way.  Replacement meds will work too.  It is really dangerous to just stop it with no help.  Methadone is nowhere near the right med to use in this situation.  Neither thing is equivalent like they are for a true opiate.  It just doesn't work that way.

I used a blood pressure med to get off of it cold turkey, but it was REALLY unpleasant.  I don't recommend it that way!
Blank
1369723_tn?1278309190
I've been with him all day and watching to make sure I don't need to call an ambulance. He slept a long time, I think because of the sedative I gave him. When he woke, he was able to eat something and keep it down. His head is still hurting but not as bad...I've never seen anything like this. I don't know how to help him and he won't go to the hospital. And he definitely won't go back to the substance abuse place, because just the thought of the Methadone scares him. The reason he was prescribed Tramadol 2 years ago was a motorcycle accident. It was for pain.He was told it wasn't addicting. Why? I don't understand....Tomorrow, I will take him to see my MD. His, sent him to the substance abuse place..Please pray for us..
Blank
1350993_tn?1277496822
I'm so glad that you are taking him to a different MD!  By the time I am writing this, you have probably already been  there!  Please know that many are thinking and praying for you and your son.  Please keep us updated. If your MD isn't helpful, don't give up...there is someone out there that can help your son!
Blank
1369723_tn?1278309190
I think he's on the road to recovery..The following morning I received a phone call early from the MD at the substance abuse clinic. He wanted me to bring my son back in because he had done some research on Ultram/tramadol and he believed that the methadone was the wrong form of treatment for this addiction. By time we got there that morning, he was exhausted but the nausea, vomiting headache was gone.That was on the 5th day. He told me that he needed to start taking an SSRI because tramadol,  releases serotonin, and inhibits the reuptake of norepinephrine the same way anti-depressants do. So he wrote a prescription for Zoloft 100 mg daily. It has helped him so much. He said his head is finally clear. And he feels almost normal again. The only problems now, no sleep and muscle aches. The MD said this could go on for another month.
Blank
Avatar_f_tn
If he has muscle aches in his legs like I did, get him some Hyland's Leg Cramps.  You can get it at Wal Mart.  It's easy to miss, because it's a small bottle in the vitamin section, but they usually have it.  GNC does too.  It has quinine in it, and it helps SO much. It completely took mine away.  Hot baths in epsom salts help too.  Apple juice is good for it.  Hmmm...that's all I can think of.  But those really help!

The insomnia.....well, that is the tough one.  There is really not much anyone can do about that.  Especially if you don't want to start up a whole new addiction!  It will get better though.  Just takes time!

As you can see, I am up myself and have been since 4:15!  It's no fun, but it does get better!
Blank
1369723_tn?1278309190
Thank you so much. I will get the Hyland's leg cramps. Right now that and the insomnia are driving him crazy. I really am so proud of him, he started running yesterday and has only ate healthy foods with lots of water. He is bound and determined to heal his body. He also read that you need to eat a lot of protein, so he got some protein powder from the GNC. I do notice, it's almost like he's on a rollercoaster. One minute he's really positive and the next depressed. The exercising really seems to help. I just really wish he could get more than 1 hour of sleep a night. I also got some Melatonin for him..I hope it works. I do see a light at the end of the tunnel..I truly feel sorry for all those that have to go through this.....
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
4522800_tn?1405696702
Blank
VICourageous
ID
6942344_tn?1417222347
Blank
Amandag78
Perth, Australia
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ